This is my first posting to this forum and I'm looking for a little advice. I am 41 years old. I had a dermoid cyst removed via laparascopy back at the end of March 2007. I felt fine until May then started experiencing the following list of symptoms: head pressure, head pain (not typical headache type, but sharp/stabbing pain), blurry vision, lots of burping, sore joints, various aches/pains, frequent indigestion, vertigo (not dizziness but room tilting side to side), neck pain, poor concentration, itchy skin, muscle stiffness, electrical sensations, hearing fluctuation, tingly/numbness in hands/feet/face, heart palpatations (during night/sleep), occasional sweating, irritability/mood swings and overall feeling of being tired. My GP did a physical and all the typical lab work but nothing came back abnormal other than a Vitamin D deficiency. She deemed my symptoms neurological then referred me to a nuerologist whom I've seen twice. I had a MRI (with/without contrast) back in August and a MRI of my spine a month or so ago both came back "normal". I was concerned I might have the early stages of multiple sclerosis (which my grandfather had). She feels it isn't MS (since I have such a long list of "vague" symptoms) and believes all this to be stress related. I am a single mother of a "challenging" 3 year old and I work fulltime. My life is very stressful but I find it hard to believe that all of this is caused by stress. These symptoms have been happening on/off daily since May (every once in a while I have a "good" day free of symptoms). One of my girlfriends mentioned the possibility of perimenopause. I do still have cycles monthly. Is this a possibility? Has anyone that's posted on this forum experienced anything similar? I'm just at a loss as to where to go now. All of this is making my life even more difficult. I'm truly at my wits end.
Yes, the symptoms can definitely be symptoms of perimenopause. I have the tingling/buzzing in my feet and sometimes in my buttocks and legs. No one can find a single physical thing wrong with me, though my estrogen levels are a little low. My PCP told me it was stress/anxiety and gave me Neurontin (gabapentin) to try to minimize/control the buzzing feelings, but I ordered Amberen. Have not yet taken it, though, as it's going to be delivered on Monday.
Sounds like you are going through some functional anxiety. This can make you feel all kinds of symptoms and the more you feel them, the worse they get, etc. Try some destressing exercises like joining a yoga class. Sure, you could be perimenopausal too, but it doesn't help to be anxiety ridden all the time, I know because I have panic and axiety disorder and it can make you feel sick when there is nothing physically wrong. Hope this helps.
I am going to go with the Perimenopause....I started when I hit 40 and had headaches, joint aches, poor concentration periodically, etc. Since then when I am in hormonal imbalance I can get all these symptoms...who knew???
I had a surgical menopause in 2000. Take a look at my profile and try to pick up Northrup's book even though you are not in full fledged Menopause. Also, Schwartz is great...I reference them both in my profile. I have a ton...of posts on hormones and why all this stuff starts happening. It is a lot to sift through, but might be worth it. If I knew then what I know now, I would have looked into this whole area further. I take the bioidentical hormones, Estrodial, Progesterone (bio cream) and testosterone. I can tell the minute I am out of balance...like when I threw my favorite watch in the dumpster...(wasn't thinking and it went in with the trash) and when I threw out some silver plated earings my spouse gave me for our 26th anniversary a few years ago. Or like when I am holding something in my hand and asking if anyone has seen it....GEEZ.
There is help. Just keep pushing and reseach and don't take "no" for an answer...see if there is a specialist in your area who works with the bio's or start with a compounding pharmacist who might know of someone in the area who prescribes them...actually that is a great place to start. I learned so much from my compounder and he ended up teaching my doctor. It is a crazy world!
I'm 56 and haven't had a period for over 8 months. Have hot flushes, night sweats and generally feel awful. So many strange aches and pains. Plus I'm taking Thyroxine for underactive thyroid after having nodule on thyroid removed & BP medication. Started having very strange sensation throughout my body and it's very hard to describe. Doesn't hurt but feels very weird. Get goose bumps without being cold . GP doesn't know the cause. Thought it might be thyroid related but who knows. Just want to feel well again.
I had surgical hyster in 2006 and in summer of 2007, had all your symptoms...had every test on the planet, def feels like its neuro-related, but Im guessing hormone inbalance. It seems that alot of us get this, but yet, the docs never mention this as a possible side effect. It's a nightmare trying to get the hormones straight also..nightmare....I will keep trying though
Have you been checked for lyme tick disease.
how about B 12
and are you seeing a ruemotologist for the joint pain?
I see you had low vitamin D that can cause alot of problems, and also
happen in ceiliac disease. (intestines do not absorb enoug vitamin
nutrients) doe to gluten in the diet. there is a ceiliac board here,
maybe check it out if your still having problems.
maybe you could have your doctor or ruemotologist if you have one
to order the blood test for it.
Hey Tambone - These could difinitely be symptoms of menopause. There are about 35 different symptoms and all need to be addressed. I take some natural herbs that help with anxiety and depression. (L-Theanine, Turmeric, Valerian, magnolia Bark and more) You could just be in the perimenopause stage since you're still having regular periods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.